Alert archive / Illinois / Frost Advisories in 2018
Frost Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 15, 2018, 3:20 AM CDT for 8 counties in Illinois. It took effect at Oct 15, 2018, 10:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 15, 2018, 10:00 PM CDT
- Expired
- Oct 16, 2018, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151 WWUS73 KILX 150820 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 320 AM CDT Mon Oct 15 2018 ...Freeze Watch for much of Central IL and Frost Advisory for Southeast IL 10 PM Monday to 8 AM Tuesday... ILZ062-063-066>068-071>073-152030- /O.NEW.KILX.FR.Y.0003.181016T0300Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 320 AM CDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Frost Advisory, which is in effect from 10 PM this evening to 8 AM CDT Tuesday. * TEMPERATURE..Early morning lows will drop into the middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ILZ027>031-036>038-040>057-061-152030- /O.NEW.KILX.FZ.A.0001.181016T0300Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 320 AM CDT Mon Oct 15 2018 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... The National Weather Service in Lincoln has issued a Freeze Watch, which is in effect from this evening through Tuesday morning. * TEMPERATURE...Temperatures may fall below freezing tonight into Tuesday morning. Current forecast lows are 30 to 32 degrees. * IMPACTS...Sensitive vegetation this is not protected could be damaged or killed by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
3 follow-up statements
530 WWUS73 KILX 151954 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 254 PM CDT Mon Oct 15 2018 ...Freezing Conditions Expected Tonight... ILZ027>031-036>038-040>057-061-160900- /O.UPG.KILX.FZ.A.0001.181016T0300Z-181016T1300Z/ /O.NEW.KILX.FZ.W.0005.181016T0300Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 254 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 10 PM this evening to 8 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Overnight low temperatures will generally be in the lower 30s...with a few spots bottoming out in the upper 20s. * IMPACTS...Sensitive vegetation that is not protected could be damaged or killed by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ062-063-066>068-071>073-160900- /O.CON.KILX.FR.Y.0003.181016T0300Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 254 PM CDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... * TEMPERATURE..Overnight low temperatures will drop into the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Barnes
581 WWUS73 KILX 160759 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 259 AM CDT Tue Oct 16 2018 ...Freezing Conditions this Morning... ILZ027>031-036>038-040>057-061-161300- /O.CON.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 259 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Overnight low temperatures will generally be in the lower 30s...with a few spots bottoming out in the upper 20s. * IMPACTS...Sensitive vegetation that is not protected could be damaged or killed by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ062-063-066>068-071>073-161300- /O.CON.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 259 AM CDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE..Overnight low temperatures will drop into the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
244 WWUS73 KILX 161257 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 757 AM CDT Tue Oct 16 2018 ILZ027>031-036>038-040>057-061-161400- /O.EXP.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 757 AM CDT Tue Oct 16 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to warm above freezing rapidly this morning, reaching the mid 50s by this afternoon, therefore the freezing warning will be allowed to expire. $$ ILZ062-063-066>068-071>073-161400- /O.EXP.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 757 AM CDT Tue Oct 16 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to warm rapidly into the 40s this morning, reaching the mid 50s by this afternoon, therefore the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 14, 11:39 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 14, 11:39 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1139 PM CDT Sun Oct 14 2018 .UPDATE... Issued at 852 PM CDT Sun Oct 14 2018 Only minor changes needed for the evening update. A band of rain will continue to advance eastward as a cold front progresses into central IL. High res guidance is indicating the primary slug of moisture will advance to the E-NE across our W-N counties the rest of this evening. That will be followed by sporadic bands of light rain gradually advancing eastward across the area. Therefore, will continue with categorical PoPs this evening, with diminishing PoPs after midnight. Dry conditions are expected to advance into our NW counties before enough cold air arrives to change the rain to snow. A few flakes could possibly reach the ground in Knox county after 4 am, but will continue with an all rain forecast for now, and monitor LAPS soundings to monitor the depth of the cold air to our northwest. Low temps in our NW counties should bottom out in the mid 30s, with mid 40s in our far SE counties. NW winds are projected to become gusty by sunrise, especially for areas west of I-55. Gusts to 15-20 mph are expected at times from late tonight through a good portion of Monday. Updated forecast info is already available. && .SHORT TERM...(This evening through Monday) ISSUED AT 326 PM CDT Sun Oct 14 2018 19z/2pm surface analysis shows a cold front extending from southern Wisconsin to northern Missouri. A band of precipitation has developed along and behind the boundary...with a swath of snow falling on the back edge of the precip area across central and western Iowa. As the front pushes eastward, rain will develop in the Illinois River Valley early this evening, then will quickly spread eastward to the I-57 corridor toward midnight. Further east and south, conditions will remain dry through the evening before showers arrive overnight. Given strong synoptic forcing associated with a deep upper trough approaching from the northwest and the presence of adequate deep-layer moisture, have gone with likely to categorical PoPs everywhere except the far E/SE tonight. Could potentially see a few flakes of snow mixing in with the rain as it comes to an end west of the Illinois River late tonight, but forecast soundings generally show a loss of ice crystals aloft by the time the boundary layer cools sufficiently for snow. As a result, have not included mention of snow in the forecast. Overnight lows will range from the middle 30s around Galesburg to the upper 40s south of I-70. Light rain will linger along/south of a Paris to Shelbyville line through Monday morning before the front settles well south of the Ohio River and dry weather returns across the board by afternoon. Breezy and cooler conditions will be noted in the wake of the front, with highs in the upper 40s and lower 50s. .LONG TERM...(Monday night through Sunday) ISSUED AT 326 PM CDT Sun Oct 14 2018 Monday night continues to look like the coldest night of the forecast period as a ridge of high pressure brings clear skies and diminishing winds. It does not appear to be an ideal radiational cooling scenario however, as winds will not go completely calm and there may be an increase of high clouds overnight. Current projections suggest lows will still drop into the upper 20s and lower 30s, likely warranting frost/freeze headlines. A period of cool/dry weather will take hold across the Midwest Tuesday through Thursday as persistent upper troughing over eastern Canada into the Great Lakes keeps the region locked in a northwesterly flow pattern. High temperatures will be in the 50s while lows drop into the 30s each day. After that, yet another re-enforcing upper wave will dive southeastward out of Canada by the end of the week, pushing a cold front into Illinois on Friday. The front will eventually intercept enough moisture to trigger showers, but this likely will not occur until the boundary nears the Ohio River. As a result, will limit low chance PoPs to just the SE CWA Friday afternoon/evening before cool and dry conditions return for next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1139 PM CDT Sun Oct 14 2018 The cold front is making steady progress across central and SE Illinois, with winds shifting around to the N-NW at all terminal sites. The initial surge of rain has primarily shifted off to the northeast, with primarily MVFR to IFR cloud ceilings in its wake. As indicated by earlier high resolution models, there is more spotty coverage of rain later this evening, and that trend should continue for the next 3-5 hours. Dry conditions are likely before sunrise for PIA, with SPI and BMI not far behind that timing. Clearing of clouds is still projected for Monday morning through early afternoon. Satellite images support a steady progression of the back edge of clouds toward IL. Have kept an optimistic approach to IFR clouds clearing quickly to VFR tomorrow. Winds will become gusty later tonight as increased momentum transfer precedes sunrise. Some gusts to 20kt will be possible before sunrise, with breezing conditions continuing through at least the morning hours tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Oct 14, 3:25 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CDT Sun Oct 14 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 325 PM CDT Sun Oct 14 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Widespread frost or freezing conditions are expected late Monday night into early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:20 AM CDT | Freeze Watch | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 12 hr |
| Oct 15, 2:54 PM CDT | Freeze Warning | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 17 hr |
Nearby
Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.